MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100254
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #3008114965-2018-00656.Additional patient and event information has been requested; however, a response has not yet been provided.(manufacturing site name): (b)(4).Conclusion: the device was returned with its inner pouch and the introducer from a non-cerenovus device.Labeling on the inner pouch matches the product documented in the complaint.The distal end of the embolic coil is located in the resheathing tool.The proximal end of the embolic coil has been unsheathed and is tangled around the device positioning unit (dpu) at the strain relief.The device was gently disentangled.There are no apparent kinks or bends in the dpu core wire.No part of the embolic coil is present on the distal side of the resheathing tool.The distal end of the embolic coil is located in the distal section of the resheathing tool.The embolic coil is unsheathed in the distal section of the resheathing tool.The embolic coil visible in the opening of the resheathing tool is kinked.The v-notch of the resheathing tool is fractured.The embolic coil on the proximal side of the resheathing tool is stretched.The articulating joint is damaged.The resistance heating (rh) coil has not heated.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint of rezipping difficulty is confirmed.The embolic coil has been unsheathed and cannot be resheathed.It is likely that the resheathing tool was advanced over the embolic coil while unsheathing the device.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.The kinks and stretching of the embolic coil were likely caused when excessive force was applied to the device during the unsheathing of the embolic coil.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a deltaxsft coil (dlx100254/l10065) was used during a procedure and it was impossible to introduce the coil in its sheath.No further information is available.Note: this event was deemed reportable as a result of the device investigation findings.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This follow up mdr will be the only report submitted for mfr report #.This follow up mdr is being submitted to report the following additional information received on june 27, 2018: there was no damage noted to the device prior to the procedure.A prowler select lp 14 courbé 90° microcatheter was used during the procedure.There were no kinks or bends noted to the microcatheter that may have contributed to the reported event.There was no damage noted to the coil or coil delivery system upon removal from the patient.The device was prepped and used according to the ifu.An adequate continuous flush was maintained through the catheter at all times.The procedure was an aneurysm embolization of the anterior communicating artery.There were no adverse effects to the patient as a result of this event and procedural delay was reported to be less than 30 minutes.The patient was a 49-year-old female.

Brand Name
DELTAXSFT10 2.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7636573
Report Number3008114965-2018-00656
Device Sequence Number11209682
Product Code KRD
UDI-Device Identifier10886704077275
UDI-Public10886704077275
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberDLX100254
Device Lot NumberL10065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date06/27/2018
Patient Sequence Number1